Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How Long
May 27, 2001

I am on Sustiva/Combivir since Feb 01 No OI's, CD4 35 VL over 100,000 my last CD4 135 VL under 40 (April 30th). feeling great. (1) How long does it usually take for the CD4 counts to increase? I liked to get off the bactrim and the weekly Profalactic. You always here over use of antibiotics eventually become ineffective. (2) Are these in the same class?

Response from Dr. Boyle

Your CD4+ cell counts have risen significantly over the 3+ months you've been on therapy and should continue to rise over the coming months/years so long as viral suppression is maintained. The "weekly prophylactic" is probably Zithromax for MAC prophylaxis, and if so, given your current CD4+ count and viral load, you can probably stop that medication, but you should discuss it with your doctor before doing so. The Bactrim should be continued until your CD4+ count is greater than 200 cells/mm3 for 3-6 months. The antiretrovirals you are on are all reverse transcriptase inhibitors, but AZT and 3TC are nucleoside and the efavirenz is a non-nucleoside.



Previous
Combivir totally equivalent to AZT + 3TC?
Next
Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement